About a year and a half ago, I noticed that my facial cheeks would get red. On occasion, I would develop small red "bumps". My GP prescribed Hydrocortisone Valerate Cream USP, 0.2%. My condition seems to come and go. I have not been able to link the redness or bumps to a particular food or circumstance. I do notice that we I go out in the sun, my face gets very red and it takes a day or two for the condition to finally get back to normal. Normal is defined as some red areas, especially over the cheek bones near the outside end of each eye.
This week, I went to my family doctor and described my problem. Unfortunately, it always seems that when I have the time to go to the doctor, my condition improves. I told the doctor that I think that I might have rosacea. He said that the condition is commonly called "adult acne". I told him that I had read on the internet that rosacea was treated with tetracycline or metronidazole. He prescribed Novacet or Sodium Sulfacetamide 10% and Sulfur 5% Lotion. He said to try this for a while.
Everything that I read indicates that rosacea can get worse if left untreated. I know it is difficult to diagnose by e-mail, but will the newly prescribed lotion have any useful effect? I probably need to see a dermatologist, but my insurance company is an HMO, so I need my primary physician's referral.
Yup. It sounds like you have rosacea, possibly aggravated by the steroid cream. What your doctor recommended is a good idea, as long as you 1) stop the betamethasone and 2) keep up the Novacet for 4-weeks. Please ignore daily fluctuations, as they never make much sense (everything red gets redder in the sun, because more blood flows in warm skin.)
If you're not much better in 4-6 weeks, I'd advise seeing a dermatologist. There are other creams, as well as pills you can take for a short while.
Roscaea, incidentally, is not progessive; it fluctuates. And it does not get worse if you don't treat it; it just doesn't get consistently better.
Disclaimer: The information provided in this forum is presented for general educational purposes only.
Specific questions you have pertaining to your health should always be directed to your
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.